Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 9, 2001, 8:26 PM CDT for Callaway County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 9, 2001, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Callaway County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2364 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 100126 SVRSTL MOC027-100215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 826 PM CDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 915 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER AUXVASSE...MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH... SHAMROCK WILLIAMSBURG SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3904 9206 3886 9202 3885 9165 3908 9165 FG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:40 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 9, 3:40 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON APR 9 2001
ACTIVE PD BEGINS TNGT. WHILE ALL THE MDLS DIFFERING ON SOME OF THE
DETAILS...THEY ARE ALL CONVERGING ON A SIMILAR SOLN WITH WDSPRD
TSTRMS TNGT. EXACT MODE OF CONVECTIVE INITITATION IS THE GREATEST
UNCERTAINTY ATTM. PRESENT THOUGHTS ARE INITIAL DVLPMNT WL OCCUR NR
SFC LOW AND ALG WRM FNT FM SE IA INTO NRN IL. OTHER AREA ATTM
APPEARS TO BE IN ADVANCE OF THE CDFNT FM WEST OF SZL TWDS IRK WHERE
CU FIELD IS EXPANDING AND STLT SHWG SOME VERTICAL GROWTH. BLV
THINGS WL REALLY BLOW-UP IN THE 23-03Z TIME FRAME WHEN MOIST PLUME
ADVECTING NEWD FROM THE SOPLNS MOVS INTO THE AREA...LLJ BACKS A LTL
MORE AND INTENSIFIES AND LRG SCALE UVV INCRSS IN ASSOCN WITH PLAINS
SHRTWV. PWS FCST TO INCRS TO NRLY 1.5 IN LATER TNGT WITH K INDICES
IN THE LM30S IN ASSOCN WITH MID LVL MOIST PLUME...SIGNALLING GOOD
PCPN EFFICIENCY WITH CNVCTV CELLS. THE ETA FOR 3 CONSECUTIVE RUNS
HAS BEEN GENERATING AN EAST-WEST ORIENTED MESOSCALE BNDRY MOVG INTO
SRN SXNS OF THE CWFA OVERNIGHT WITH THE LLJ IMPINGING AND PROVIDING
STG LIFT ALG ITS WRN FLANK. AGAIN WHILE THE EXACT LCTN MAY NOT BE
CORRECT...IT IS GIVING A STG SIGNAL FOR A REGENERATIVE EVENT WITH
WEST-EAST TRAINING AND HVY RAFL POTNTL. IF I HAD TO VENTURE A GUESS
RGT NOW THE PRIME FOCUS WUD SEEM TO LIE BTWN COU-STL AFT MID.
CONSIDERING ABV AND WITH FFG VALUES MOST LCTNS AOB 2 IN/3H WL ISSUE
A FLASH FLOOD WATCH TNGT FOR ALL BUT SRN SXNS. WL KP THE WATCH GOING
THRU TMW MRNG IN THE I-70 COORIDOOR AS THINGS MAY STILL BE GOING
GOOD THRU 15Z OR SO. BY LATE MRNG THINK THERE WL BE SOME DOWNTIME
BFR LLJ BACKS ARND TO MORE SLY AND THE FOCUS SHIFTS UP ALG AND NORTH
OF THE FNT AND ANY LINGERING RESIDUAL BNDRYS. THIS WUD BE LATE TUE
AFT INTO TUE NGT. WL PROBABLY BE SOME HVY RN POTNTL TMW NGT AS
WELL. AVN ONCE AGAIN RMNS FURTHER SOUTH WITH THE FNT AND HV TENDED
TO COMPROMISE BTWN IT AND THE MORE NRN ETA/NGM WITH BNDRY WAVERING A
BIT NORTH OF I-70. FINAL ROUNDS OF STRMS ON WED WITH EJECTING UPR
LOW/TROF AND ASSOCD PAC CDFNT/DRLYN.
.STL...FFA TNGT NE MO/WC IL
FFA TNGT AND TUE MRNG FOR CNTRL/EAST CNTRL MO AND SW IL
GLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:35 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 40 min |
| Apr 9, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 46 min |
| Apr 9, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 49 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 46 min |
| Apr 9, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 41 min |
| Apr 9, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
| Apr 9, 9:34 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 26 min |
| Apr 9, 9:35 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 40 min |
| Apr 9, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
| Apr 9, 10:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 39 min |
| Apr 9, 10:18 PM CDT | Tornado Warning | LSX | Washington | 42 min |
| Apr 9, 10:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 44 min |
| Apr 10, 1:18 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 42 min |
| Apr 10, 1:55 AM CDT | Severe Thunderstorm Warning | LSX | Audrain | 50 min |
| Apr 10, 2:29 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Apr 10, 4:24 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 36 min |
| Apr 10, 6:26 PM CDT | Tornado Warning | LSX | Boone, Moniteau | 64 min |
| Apr 10, 6:56 PM CDT | Tornado Warning | LSX | Callaway | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.